Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Dark area on bridge of nose between eyes, do no wear glasses. Skin lightening creams ineffective

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3593 Questions
Question
1/4 WIDE SIDE TO SIDE DARK AREA ON BRIDGE OF NOSE BETWEEN EYES LIKE YOU'D HAVE FROM WEARING GLASSES WHICH I DO NOT, HAVE HAD FOR ABOUT 2 YEARS, UNCHANGED AND HAVE TRIED SKIN LIGHTENER, CREAMS ETC. NOTHING HELPS. I AM A AFRICAN AMERICAN WITH EVEN TONE MED. COLOR. SKIN
Posted Sun, 15 Apr 2012 in Skin Hair and Nails
 
 
Answered by Dr. Mahesh Koregol 30 minutes later
Hi,

Thanks for your query.

What you are describing is called as hyperpigmentation. Hyper-pigmentation is a condition in which areas of the skin become darker than others due to increased production of melanin by the skin cells.

In most cases the abnormal pigmentation occurs due to 2 major factors – prolonged exposure to the sun resulting in skin damage, or extreme hormonal changes in your body. In your case, your question seems to imply that you either suffer from hyperpigmentation or have a simple XXXXXXX For a XXXXXXX all you need to do is avoid exposing your skin to sunlight – avoid spending time in the sun, and when you really must be outdoors during the day, use a sunscreen lotion and also wear a hat or cap.

Treating hyperpigmentation depends on how long you’ve had this condition, and also on the causes. If you are unaware of what is causing the problem, you should consult a skin specialist, as topical treatments and home remedies will be useless as long as the underlying problem persists. Once the underlying problem has been addressed, your skin will gradually return to normal, and you can speed up this process by using some home remedies.

I hope I have answered your queries. Please accept my answer if no further queries.

With warm Reagards,

Dr. Mahesh Koregol
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor